Alert archive / Illinois / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Jul 19, 2007, 2:58 PM CDT for 6 counties in Illinois. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 2:58 PM CDT (19:58 UTC)
- Expired
- Jul 19, 2007, 7:07 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KILX 191958 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 258 PM CDT THU JUL 19 2007 ...THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL IN SOUTHEAST ILLINOIS... .A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST FROM EFFINGHAM TO LAWRENCEVILLE. THIS LINE IS EXPECTED TO REMAIN NEARLY STATIONARY INTO THE EARLY EVENING HOURS...WHICH WILL SET THE STAGE FOR MULTIPLE STORMS ACROSS THE SAME AREA. ILZ066>068-071>073-200100- /O.NEW.KILX.FF.A.0004.070719T2000Z-070720T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 258 PM CDT THU JUL 19 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ILLINOIS... INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM... JASPER...LAWRENCE AND RICHLAND. * UNTIL 8 PM CDT THIS EVENING * SEVERAL THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE WATCH AREA...PRODUCING EXCESSIVE RAINFALL OF 2 TO 3 INCHES. THE SOIL IS STILL QUITE MOIST FROM PREVIOUS RAINFALL ON TUESDAY...SO FLASH FLOODING WILL BE POSSIBLE EARLY THIS EVENING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ CHURCHILL
1 follow-up statement
000 WGUS63 KILX 200007 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 707 PM CDT THU JUL 19 2007 ILZ066>068-071>073-200115- /O.CAN.KILX.FF.A.0004.000000T0000Z-070720T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 707 PM CDT THU JUL 19 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ILLINOIS HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS SHIFTED SOUTH OF THE AREA EARLY THIS EVENING. $$ SMITH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 12:50 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 19, 12:50 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1250 PM CDT THU JUL 19 2007 .DISCUSSION... ISSUED 1032 AM CDT THU JUL 19 2007 STALLED FRONTAL BOUNDARY NOT QUITE STATIONARY...BUT DRIFTING VERY SLOWLY SOUTHWARD...OVER NRN ILLINOIS THIS MORNING...WELL BEHIND SCATTERED SHOWER ACTIVITY LEFT OVER FROM THE MCS THAT ROLLED ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST. SHOWER ACTIVITY TO GET REINFORCED LATER THIS AFTERNOON AND THIS EVENING FOR SRN TWO- THIRDS OF CWA. AS RESULT...HAVE LEFT MUCH OF FORECAST ALONE...ONLY TWEAKING THE TEMPERATURES SLIGHTLY. NO MAJOR UPDATES NECESSARY AT THIS POINT. && .AVIATION... ISSUED 1244 PM CDT THU JUL 19 2007 NORTHERN TAF SITES TO KEEP MOSTLY VFR THROUGH TONIGHT...WITH THE MAJORITY OF THE CONVECTIVE ACTIVITY SHIFTING SWD. BMI AND CMI STILL FIGHTING WITH REMNANTS OF VCSH. CMI...AND MORE LIKELY SPI AND DEC... MOST LIKELY TO SEE SOME THUNDER ACTIVITY THIS AFTERNOON AS MCV TO THE WEST MAKES ITS WAY THROUGH THE REGION. IN THE WAKE OF ALL THIS...DRIER AND COOLER AIR IS BEING USHERED BACK INTO THE REGION. HOWEVER...THE NORTHERN TAF SITES HAVE THE BEST CHANCE OF MIXING OUT SOME MOISTURE... BUT WILL ALSO BE THE FIRST TO CLEAR OUT TONIGHT. CHANCES OF FOG ARE GOOD...BUT ONLY WENT DOWN TO 1SM TO START THE TREND. AND WHEREAS THE SRN TAF SITES MAY NOT CLEAR OUT NEARLY AS MUCH...THEY ARE MORE LIKELY TO HAVE THE FRESHEST LLVL MOISTURE TRAPPED AT THE SFC...AND WILL REQUIRE LESS OF A DROP IN TEMPS TO FOG UP IN THE MORNING. BEYOND THAT...DRY AIR THRU THE COLUMN...SUNNY SKIES FOR THE END OF THE WEEK. HJS && .PREV DISCUSSION... ISSUED 225 AM CDT THU JUL 19 2007 AFTER ONE MORE UNSETTLED DAY...COOLER AND DRIER WEATHER WILL RETURN TO CENTRAL ILLINOIS IN TIME FOR THE WEEKEND. 06Z SURFACE MAP CONTINUES TO SHOW STALLED FRONTAL BOUNDARY EXTENDING FROM THE SOUTHERN GREAT LAKES WESTWARD INTO NORTHERN IOWA. THIS BOUNDARY HAS BEEN THE FOCUS FOR NUMEROUS SHOWERS/STORMS ACROSS NORTHERN ILLINOIS OVER THE PAST SEVERAL HOURS. FURTHER NORTH...STRONG COLD FRONT IS DROPPING SOUTHWARD THROUGH THE UPPER MIDWEST...AIDED BY VIGOROUS SHORT-WAVE DIVING OUT OF CANADA. SHORT TERM...TODAY THROUGH SATURDAY CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS IOWA...THEN TRACK E/SE ACROSS NORTHERN SECTIONS OF ILLINOIS AND INDIANA FOR THE NEXT FEW HOURS. THIS BAND OF PRECIPITATION WILL GRADUALLY SINK SOUTHWARD INTO THE NORTHERN KILX CWA...REACHING THE I-74 CORRIDOR BY 12Z. BOTH NAM-WRF/RUC SUGGEST PERIODS OF SHOWERS/STORMS FOR MUCH OF THE MORNING ACROSS THIS AREA...BEFORE MAIN FOCUS FOR PRECIP SINKS SOUTHWARD TO NEAR THE I-72 CORRIDOR BY MIDDAY. MCS ACTIVITY ACROSS THE NORTH WILL DIMINISH LATER THIS MORNING AS LOW-LEVEL JET WEAKENS...WHICH WILL REDUCE THE THREAT FOR HEAVY RAINFALL. HOWEVER...GIVEN LATEST RADAR TRENDS AND MODEL FORECASTS...WILL EXTEND THE FLASH FLOOD WATCH FOR THE NORTHERN CWA THROUGH 18Z. MORNING CONVECTION WILL LEAVE BEHIND NUMEROUS OUTFLOW BOUNDARIES...WHICH WILL SERVE AS PRIMARY FOCUS FOR ADDITIONAL CONVECTION THIS AFTERNOON. ATMOSPHERE ACROSS CENTRAL ILLINOIS WILL BE UNCAPPED AND MODERATELY UNSTABLE..WITH CAPE VALUES MAINLY IN THE 1500-2500J/KG RANGE. BEST INSTABILITY WILL DEVELOP ACROSS THE SE CWA...WHERE CONVECTIVE DEBRIS WILL BE THINNEST. LATEST DAY 1 CONVECTIVE OUTLOOK PLACES ALL BUT THE FAR NORTHERN CWA IN A SLIGHT RISK FOR SEVERE TODAY...BUT BASED ON EXPECTED TRACK OF MORNING CONVECTION AND PROBABLE LOCATION OF OUTFLOW BOUNDARIES...THINK PRIMARY EMPHASIS FOR STRONG TO SEVERE STORMS WILL BE SOUTH OF I-72 THIS AFTERNOON. WITH ALL THE CLOUDS AND RAIN AROUND TODAY...TEMPS WILL BE HELD DOWN QUITE A BIT ACROSS MANY AREAS. NUMERIC GUIDANCE IS IN GOOD AGREEMENT ON HIGHS...BUT WILL CONTINUE THE RECENT TREND OF UNDERCUTTING THE MAV NUMBERS...PRODUCING HIGHS RANGING FROM THE LOWER 80S NORTH TO AROUND 90 FAR SOUTH. 00Z JUL 19 MODELS DIFFER ON SPEED OF FRONT LATER TODAY...WITH NAM- WRF BEING SLOWEST. BASED ON STRENGTH OF SHORT-WAVE ON WATER VAPOR IMAGERY...THINK FRONT WILL GET A SOLID PUSH SOUTHWARD. WILL THEREFORE FOLLOW THE FASTER AND MORE CONSISTENT GFS FOR FROPA TIMING. WILL CARRY 30 POPS INTO THE EVENING HOURS ACROSS THE CENTRAL ZONES...WITH 50S FURTHER SOUTH. ALL MODELS DRY THINGS OUT ACROSS THE ENTIRE CWA AFTER MIDNIGHT...BUT WILL HOLD ON TO A 20 POP ALONG AND SOUTH OF I-70 IN CASE FRONT SLOWS A BIT. ONCE FRONT SINKS SOUTH OF ILLINOIS...MUCH COOLER AND DRIER AIRMASS WILL SETTLE INTO THE REGION COURTESY OF CANADIAN HIGH PRESSURE. THERMAL PROFILES SUGGEST HIGH TEMPS ONLY IN THE UPPER 70S AND LOWER 80S FOR FRIDAY...WITH MUCH LOWER HUMIDITY VALUES. CLEAR SKIES AND DRY AIRMASS WILL ALLOW OVERNIGHT LOW TEMPS FRIDAY AND SATURDAY TO DIP INTO THE MIDDLE TO UPPER 50S IN MOST LOCATIONS. LONG TERM...SUNDAY THROUGH WEDNESDAY QUIET WEATHER EXPECTED IN THE EXTENDED...WITH A GRADUAL WARMING TREND SUNDAY THROUGH WEDNESDAY. UPPER RIDGE ACROSS THE PLAINS BUILDS EASTWARD TOWARD THE MIDWEST NEXT WEEK...HELPING PUSH TEMPS BACK TO AROUND THE 90 DEGREE MARK BY TUESDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ILZ027>031- 036>038-041>046-053. &&
Hazardous weather outlook, Jul 19, 11:24 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1124 AM CDT THU JUL 19 2007 ILZ027>031-036>038-041>046-053-201100- CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN- PEORIA-PIATT-STARK-TAZEWELL-VERMILION-WOODFORD- 1124 AM CDT THU JUL 19 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE THREAT OF LOCALIZED FLOODING WILL CONTINUE THROUGH MIDDAY... ESPECIALLY IF THUNDERSTORMS REDEVELOP OVER ALREADY SATURATED GROUND. MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE THROUGH MID MORNING ACROSS MUCH OF THE I-74 CORRIDOR. HOWEVER... THUNDERSTORM ACTIVITY HAS DECREASED... AND AS A RESULT SO HAVE RAINFALL RATES THIS MORNING. THIS HAS LESSENED THE THREAT OF WIDESPREAD FLASH FLOODING... HOWEVER LOCALIZED FLOODING PROBLEMS MAY STILL OCCUR... ESPECIALLY IN SATURATED AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEEKEND LOOKS MILD AND DRY... AND NO HAZARDOUS WEATHER IS EXPECTED FRIDAY OR BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. ILZ040-047>052-054>057-061>063-066>068-071>073-201100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCHUYLER-SCOTT-SHELBY- 1124 AM CDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS AFTERNOON... MAINLY SOUTH OF I-72. PRIMARY CONCERNS ARE STRONG WINDS AND LARGE HAIL. NUMEROUS SHOWERS AND THUNDERSTORMS THAT AFFECTED NORTHERN ILLINOIS OVERNIGHT HAVE HELPED TO PUSH A NEARLY STATIONARY FRONTAL BOUNDARY JUST SOUTH OF THE I-74 CORRIDOR THIS MORNING. THE THREAT OF SEVERE WEATHER TODAY WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF SURFACE HEATING THAT OCCURS SOUTH OF THE FRONT LATE THIS MORNING AND EARLY THIS AFTERNOON. CLOUD COVER REMAINS PLENTIFUL ACROSS THE AREA DUE TO CONVECTION ACROSS NORTHERN ILLINOIS OVERNIGHT. THE SEVERE WEATHER THREAT WILL INCREASE THE FURTHER SOUTH OF I-72 YOU GO. THE SEVERE WEATHER THREAT WILL BE REASSESSED LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEEKEND LOOKS MILD AND DRY... AND NO HAZARDOUS WEATHER IS EXPECTED FRIDAY OR BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY... ESPECIALLY FOR AREAS SOUTH OF I-72. HJS
Nearby
Flash Flood Watches in Illinois, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.